Reply To: Stimulant meds for child with ADHD+anxiety making child more anxious?

Home Welcome to the ADDitude Forums For Parents Treating Your Child Stimulant meds for child with ADHD+anxiety making child more anxious? Reply To: Stimulant meds for child with ADHD+anxiety making child more anxious?

#135597
Penny Williams
Keymaster

ADHD stimulant medication can increase anxiety — it’s a common side effect for many people. There are ways to manage it. You can add an anxiety medication if the stimulant is working really well otherwise. Or, it may be that it’s the wrong medication or dosage for him. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. And, sometimes behavior and side effects are worse when the dose is too low. All of this and more details are available in this primer on ADHD medication:

A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

Penny
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism